MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON P/A CR BEADED #4L; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5517F401
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870)
Date of Event 07/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The following was reported: "left total knee.This patient fell and suffered a distal femur fracture several months ago.At that time it was decided to treat the fracture non surgically.The fracture went on to a malunion which created instability of the joint.Today the femur was revised to a ts component with a ts insert to provide stability.The use of mako during the index procedure was not thought to have contributed to this complication.No further information is available from the doctor or hospital.".
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture involving a triathlon femoral component was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: material analysis, visual, functional, and dimensional inspections could not be performed as the device was not returned.-clinical review: a review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: no medical records, patient history or postoperative radiographs were provided for review.Revision surgery on a left tka was performed after a fall with periprosthetic femur fracture.The fracture healed in flexion and severe varus.The malposition led to instability and a subsequent femoral revision.Note: it appears that a ts polyethylene was used off label with an uncemented tibial component at the time of the revision.Event confirmation: a periprosthetic femur fracture can be confirmed from unlabeled/undated x-rays.A malunion in varus and flexion can be confirmed.A revision surgery cannot be confirmed without additional data, but an implant sheet would indicate that the procedure occurred.Association with the prior mako procedure cannot be ascertained.Root cause: the root cause of the fracture was reported to be a fall.The cause for the unconfirmed revision would be a malunion of the periprosthetic femur fracture.Association with the prior mako procedure, presumably the pin tracts, cannot be ascertained without additional data.-product history review: review of the device history records indicate the reported device was manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the distal femur after having a fall.A review of the provided medical records by a clinical consultant indicated: "conclusion/assessment: no medical records, patient history or postoperative radiographs were provided for review.Revision surgery on a left tka was performed after a fall with periprosthetic femur fracture.The fracture healed in flexion and severe varus.The malposition led to instability and a subsequent femoral revision.Note: it appears that a ts polyethylene was used off label with an uncemented tibial component at the time of the revision.Event confirmation: a periprosthetic femur fracture can be confirmed from unlabeled/undated x-rays.A malunion in varus and flexion can be confirmed.A revision surgery cannot be confirmed without additional data, but an implant sheet would indicate that the procedure occurred.Association with the prior mako procedure cannot be ascertained.Root cause: the root cause of the fracture was reported to be a fall.The cause for the unconfirmed revision would be a malunion of the periprosthetic femur fracture.Association with the prior mako procedure, presumably the pin tracts, cannot be ascertained without additional data.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
TRIATHLON P/A CR BEADED #4L
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key22776379
Report Number0002249697-2025-00859
Device Sequence Number9411406
Product Code MBH
UDI-Device Identifier07613327040937
UDI-Public07613327040937
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5517F401
Device Lot NumberBUJHU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer11/25/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexFemale